I am not sure what is wrong but I can't laugh. Medication or a new symptom? Please help

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

sylviasix
New Member


Date Joined Apr 2010
Total Posts : 11
   Posted 4/20/2010 7:32 PM (GMT -7)   
Hello,
 
I have fibromyalgia and CFS. I have been taking Lamictal for many years because of the severe depression that can come from Fibro and CFS. For a very long time I have had lack of emotions. I have been saying that I feel numb. As I have been taking the Lamictal I have been on a few different anti depressents as well. The latest being Cymbalta.. In any case, because I can't stand not laughing I have basically weaned myself off of Lamictal and I still can't laugh. Is this from another medication I may be taking or is this a symptom of fibromyalgia or CFS. Please  help! I really want to laugh! I miss it!! Fibro and CFS are bad enough but this is just to darn much!
 
Thanks!
Sylvia

Acheybody
Forum Moderator


Date Joined Nov 2008
Total Posts : 5930
   Posted 4/20/2010 8:10 PM (GMT -7)   
I'm sorry, I don't know what you mean. Do you mean you actually physically can't laugh, or that you just can't get emotional enough?
Debbie
   
    Diagnosed: Fibromyalgia, Meniere's, elevated liver enzymes -?- keloid scar tissue from back burn, arthritis, scoliosis, lumbar disc damage, sciatica, IBS, migraine headaches, skin cancer twice on face
    Meds: Nortriptyline, Clonazepam, Darvocet as needed
    Multivitamins, l-lysine, probiotics, magnesium, malic acid, calcium + vit. D, vit. C
    Chiropractic adjustments
 
Be yourself.  Everyone else is already taken.


vestabula
Veteran Member


Date Joined Nov 2008
Total Posts : 2855
   Posted 4/20/2010 8:40 PM (GMT -7)   

When I was on an antidepressant I lacked almost all emotion.  I didn't cry for two years.  I felt emotionally unattached to everything and it was part of the reason I weaned myself off.  The hubby begged me to stop the drug as he felt I didn't care about much of anything.  Weaning was a nightmare, I might add, as I stopped at too high a dosage.  I would not suggest that for anyone!  These drugs are lifesavers for some, but not for me.  Never ever again.

 

Donna


fibro, menieres disease, RLS, anxiety disorder, disc compression, scoliosis, spinal stenosis TMJ  Meds: valium Advil

Post Edited (vestabula) : 4/21/2010 5:34:22 AM (GMT-6)


Chutz
Veteran Member


Date Joined Jan 2005
Total Posts : 9090
   Posted 4/20/2010 11:09 PM (GMT -7)   
Hi Sylvia and Welcome!

I took some time and read about it online to see what the uses and side effects are. Depending on the usage and dosage of this medication it can react and/or interfere with many other medications. Plus there are concerns for people who take it longer than 18 months especially if it's for an off-label use.

Please remember that none of us are doctors or medical professionals so we're just sharing our opinions but... I would have a very serious conversation with your doc, if I were you, about the combination of medications you are one. I wonder if your lack of emotion is from the medications. It would seem logical that once you come off some of them your normal personality should return over time. Even if it's not this particular medication your doctor is your best source. Is he/she the one who prescribed all of the medications you are currently taking? What about asking your pharmacy about any contradictions in the medications you are taking. They should darn well know. ;-) Time for a review of your medications, ASAP. And if you aren't comfortable with this doctor you certainly have the right to change.

Keep us posted on how you are doing,
Chutz
Gravitation is not responsible for people falling in love.
Albert Einstein

(\_/)
(o.o)
(> <) Co-Moderator Fibromyalgia & Chronic Pain Forums
Fibromyalgia, PTSD, UC, Diabetic on insulin, collapsed disk, arthritis scattered around and a few other delights.


CajunGrl
Veteran Member


Date Joined Mar 2009
Total Posts : 4717
   Posted 4/21/2010 12:40 PM (GMT -7)   
How long have you been off of the medication? These medications take time to get out of our system, just like it takes times to get into our system. Of course, I am not a doctor, but I can bet that it is not out of your system yet. Anti-depressants can make you very numb. I tried Welbutrin once and could not laugh, cry, or even think straight. It was really weird and scary. It should wear off in time though. Let your doctor know in the meantime.


**You never know how STRONG you are....until being STRONG is the ONLY choice you have**

lymediseasethroughmyeyes.blogspot.com/

Co-Moderator Lyme Disease Forum


getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40603
   Posted 4/21/2010 7:05 PM (GMT -7)   
Please do let your doctor know that you went off of your lamictal. It is so important that he knows what is going on. I think it is time for a medication adjustment or change. You certainly can't feel good with no emotions, especially laughter.

I have been on antidepressants for many years and haven't ran into that, but have had many other side effects. And believe me that is no fun. It took a lot before I found what was right for me.

And as was posted above, if the doctor wont help you, find one who will. Maybe even a psychiatrist would be even better to treat that part of your health aspect. I see a psychiatrist and a psychologist, plus my regular doctor.

I hope that you find what works for you.

Hugs, Karen
  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies


sylviasix
New Member


Date Joined Apr 2010
Total Posts : 11
   Posted 4/21/2010 7:18 PM (GMT -7)   
Thanks everybody for all of your wonderful answers!
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 3:19 PM (GMT -7)
There are a total of 2,736,053 posts in 301,351 threads.
View Active Threads


Who's Online
This forum has 151448 registered members. Please welcome our newest member, Twingirldc.
261 Guest(s), 12 Registered Member(s) are currently online.  Details
cupcakespinkgal, NM12, TotesMagotes, Gemlin, Michael_T, mark34, Girlie, Twingirldc, bdavis, sharron19, lapilot, Peter A


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer